MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VAS HD AC 4MM X 30 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. VAS HD AC 4MM X 30 DEG; ARTHROSCOPE
Model Number 72202959
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The sample is under evaluation by the manufacturing site.
 
Event or Problem Description
It was reported that during a procedure the lens of the scope was cracked.This occurred with the instruments inside the patient.The procedure was completed with a backup device and no delay or patient injuries reported.Preliminary results of investigation have concluded that this unit had cracked distal lens, which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found deep distal tip and fiber damage, a cracked sidearm, and a cracked distal lens.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.

Brand Name
VAS HD AC 4MM X 30 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11563515
Report Number3003604053-2021-00114
Device Sequence Number17338821
Product Code HRX
UDI-Device Identifier00885554018783
UDI-Public00885554018783
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202959
Device Catalogue Number72202959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;